MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC SOLERA STD MAST SCREWDRIVER; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC SOLERA STD MAST SCREWDRIVER; INSTRUMENT, STEREOTAXIC
Model Number 9734856
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable from the site.The instrument was not returned, so no analysis has been conducted.Device manufacturing date is unavailable.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a sacroiliac and thoracolumbar procedure.The issue occurred intraoperatively and delayed the surgery by less than one hour.It was reported that the patient had prior hardware in from l1-s1 and needed to be decompressed and sagittally realigned.During the surgery, the solera driver broke while trying to place a screw in very sclerotic bone.The site was able to remove the driver and the broken piece from the wound, find another navigated driver, and properly place the screw without harm to patient.No broken pieces remained in the patient.It was also reported that the solera screw driver was used to get the old screws out but the bone was sclerotic and the driver broke.The broken piece was retrieved successfully from the wound and nothing remained in the patient.The surgery was completed with navigation and there was no impact on patient outcome.

Brand Name
SOLERA STD MAST SCREWDRIVER
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8764750
Report Number1723170-2019-03955
Device Sequence Number1590798
Product Code HAW
UDI-Device Identifier00643169045040
UDI-Public00643169045040
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9734856
Device Catalogue Number9734856
Device Lot Number130727
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2019
Initial Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1